Alert archive / Iowa / Wind Advisories in 2023
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Feb 13, 2023, 1:51 PM CST for 9 counties in Illinois; 10 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Feb 14, 2023, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 1:51 PM CST (19:51 UTC)
- In effect from
- Feb 14, 2023, 12:00 PM CST
- Expired
- Feb 14, 2023, 6:25 PM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
All 21 counties
Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS73 KDVN 131951 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 151 PM CST Mon Feb 13 2023 IAZ067-068-078-088-089-098-099-ILZ015-016-024>026-034-035-MOZ009- 010-140400- /O.NEW.KDVN.WI.Y.0001.230214T1500Z-230215T0800Z/ Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee- Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 151 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 2 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Illinois, east central and southeast Iowa and northeast Missouri. * WHEN...From 9 AM Tuesday to 2 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
921 WWUS73 KDVN 140159 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 759 PM CST Mon Feb 13 2023 IAZ067-068-078-088-089-098-099-ILZ015-016-024>026-034-035-MOZ009- 010-141000- /O.CON.KDVN.WI.Y.0001.230214T1500Z-230215T0800Z/ Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee- Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 759 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 2 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Illinois, east central and southeast Iowa and northeast Missouri. * WHEN...From 9 AM Tuesday to 2 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
096 WWUS73 KDVN 140813 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 213 AM CST Tue Feb 14 2023 IAZ076-077-087-ILZ017-018-141615- /O.EXB.KDVN.WI.Y.0001.230214T1800Z-230215T0900Z/ Keokuk-Washington-Jefferson-Bureau-Putnam- Including the cities of Sigourney, Washington, Fairfield, Princeton, and Hennepin 213 AM CST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... * WHAT...Southeast to south winds 25 to 35 mph with gusts to 45 to 50 mph expected. * WHERE...In Iowa, Keokuk, Washington and Jefferson Counties. In Illinois, Bureau and Putnam Counties. * WHEN...From noon today to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ067-068-078-088-089-098-099-ILZ015-016-024>026-034-035-MOZ009- 010-141615- /O.EXT.KDVN.WI.Y.0001.230214T1800Z-230215T0900Z/ Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee- Rock Island-Henry IL-Mercer-Henderson-Warren-Hancock-McDonough- Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 213 AM CST Tue Feb 14 2023 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... * WHAT...Southeast to south winds 25 to 35 mph with gusts to 45 to 50 mph expected. * WHERE...Portions of northwest and west central Illinois, east central and southeast Iowa and northeast Missouri. * WHEN...From noon today to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Haase
391 WWUS73 KDVN 141547 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 947 AM CST Tue Feb 14 2023 IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-150000- /O.CON.KDVN.WI.Y.0001.230214T1800Z-230215T0900Z/ Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 947 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest and west central Illinois, east central and southeast Iowa and northeast Missouri. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DC
106 WWUS73 KDVN 142101 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 301 PM CST Tue Feb 14 2023 IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-150515- /O.CON.KDVN.WI.Y.0001.000000T0000Z-230215T0900Z/ Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 301 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Southerly winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest and west central Illinois, east central and southeast Iowa and northeast Missouri. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
327 WWUS73 KDVN 150025 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 625 PM CST Tue Feb 14 2023 IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035- MOZ009-010-150130- /O.CAN.KDVN.WI.Y.0001.000000T0000Z-230215T0900Z/ Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-Putnam- Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 625 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... Winds of 15 to 20 mph can be expected overnight, with some wind gusts up to 35 mph possible. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:33 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 13, 11:33 AM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1133 AM CST Mon Feb 13 2023 ...AVIATION UPDATE... .SYNOPSIS... Issued at 300 AM CST Mon Feb 13 2023 Weak upper level trough was moving through the dvn cwa early this morning. The back edge of an area of high clouds was nearing the Quad Cities with nothing but clear skies to the west and north. A weak cold front has also moved through the cwa with temperatures in the upper 20s to upper 30s, with light west to northwest winds. && .SHORT TERM...(Today and tonight) Issued at 300 AM CST Mon Feb 13 2023 Key messages: 1) Sunny skies today. 2) Well above normal temperatures once again. 3) Increasing clouds tonight but still dry. Details: Today: Wall-to-wall sunshine expected today with a very dry airmass in place, as a ridge of high pressure moves across the cwa. Light nw winds will become sw this afternoon. Highs should range from the mid to upper 40s north to the mid 50s south. Tonight: The first sign of a weather change takes place with a notable increase in cloud cover, especially across our sw half. This due to the potent closed upper low in the Desert Southwest that will be ejected northeast into the southern Plains. With high pressure situated in the northern Gulf of Mexico this is blocking any gulf moisture from returning northward. With increasing clouds and a southerly wind lows tonight will bottom out in the 30s. .LONG TERM...(Tuesday through Sunday) Issued at 300 AM CST Mon Feb 13 2023 Key messages: 1) Widespread rain on Tuesday and very windy. 2) Isolated thunderstorms possible but the severe threat appears quite low at this time. 3) Significant snow still possible on Thursday in portions of the cwa. 4) Much colder Thursday night and Friday. Details: Tuesday: Closed stacked low will be tracking from the TX Panhandle to western IA then to nw WI. This path has been consistent for several days now so confidence very high our area will have rain. While widespread rain is expected for much of the day, the deep Gulf moisture looks to remain south of the cwa. Therefore, rain amounts should be in the 1/4 to 1/2 inch range. PWAT's are progged at only 1/2 to 3/4 inch. With a 986 mb cyclone there remains the threat for very strong se to south gradient winds gusting to 45 mph, possibly to 50 mph. Later shifts may need to consider a wind advisory for Tuesday afternoon and evening. The potential for HSLC severe storms remains low and conditional. While deep layer shear is strong and temps will push into the 50s the amount of moisture is in question. However, did notice that SPC has added a small area of northwest MO in a marginal risk. Later shifts will need to monitor this aspect of the cyclone. Wednesday: This continues to be the in-between systems day. Dry and brisk with highs mainly in the 40s. Thursday into Thursday evening: There still is the potential for at least several inches of snow. Changes in the models include the ECMWF is still strong but has shifted a bit eastward, with the potential for accumulating snow mainly west of the MS River. The GFS has also come in with the track of the surface low farther east but somewhat weaker. Please continue to monitor updated forecasts. Thursday night and Friday: Confidence very high that much colder weather will return during this time-frame. Lows in the single digits to lower teens, with highs in the 20s. This weekend: Zonal flow returns and with that warmer temperatures. NBM suggests highs in the 40s on Saturday then some lower 50s on Sunday. However, depending upon how much snow falls on Thursday these readings may be too optimistic at some locations. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1129 AM CST Mon Feb 13 2023 VFR conditions will be seen through 18z/14 as a storm system approaches the area. LLWS will develop 06z-12z/14 across eastern Iowa and northern Illinois. Low level mechanical turbulence will develop after 12z/14 as stronger wind gusts develop. Rain will overspread the area from southwest to northeast after 14z/14. Isolated TSRA are possible after 18z/14 but the probability of a TSRA impacting a TAF site is 10 percent at best. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...08
Hazardous weather outlook, Feb 13, 3:14 AM CST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 314 AM CST Mon Feb 13 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 314 AM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Very strong southerly winds are expected Tuesday into Tuesday evening, with the potential for gusts between 35 to 45 mph. Isolated gusts to 50 mph are possible. Isolated thunderstorms are possible Tuesday afternoon and evening. The chance of a strong to severe storm remain low. A potent storm system should bring accumulating snow to portions of the region Thursday into Thursday night. However, the exact track of the system, and exact snow amounts, remain uncertain. Keep up with the latest forecasts as we get closer to the event. Much colder weather can then be expected Thursday night through Friday night. Wind chills of 10 below to 15 below are possible, especially west of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Haase
Nearby
Wind Advisories in Iowa, 2023Wind Advisories in Illinois, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.